Ask a doctor

Remedy for Damaged Skin Caused by Steroid Cream?

About 7 years ago, I was told by a dermatologist to use a steroid cream to help with uneven skin tone on my cheeks. I applied it all over my face and as a result have extremely thin skin now.

My face looks like a deflated ball. My skin is very loose, stretchy and heavily creased when I make facial expressions. Is there any way I can thicken my skin and regain it's natural appearance, texture and firmness? All help is greatly appreciated.

Doctor Answers (1)

Lac-Hydrin

+1

There has been some work, way back in 1985 by Leydan, that using an alpha-hydroxy acid such as Lac-Hydrin prevented some of the atrophy associated with topical steroid use. You might try that.

Usually stopping the topical steroid squelches this problem, but I see in your case it has not.

Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.